MAUDE Adverse Event Report: SYNTHES GMBH 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 36MM F/IM NAIL-STERILE; SCREW, FIXATION, BONE

SYNTHES GMBH 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 36MM F/IM NAIL-STERILE; SCREW, FIXATION, BONE
Model Number 04.005.526S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994)
Date of Event 10/28/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that in (b)(6) 2021, the patient underwent surgery with the tfna implants in question.The patient was reported to be doing well.The patient had a recent fall and experienced pain.The patient experienced difficulty walked and presented to the hospital.X-rays taken on an unknown date showed the femoral head to be broken.The surgeon decided to remove the tfna implant and proceed with replacement.On (b)(6) 2021, the patient underwent replacement surgery.The implant was removed and the patient was planned for bipolar/total hip replacement.However, infection was found in the patient and the replacement procedure did not proceed.This report is for one (1) 5.0mm ti locking screw w/t25 stardrive 36mm f/im nail-sterile.This is report 1 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/ investigation.Reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: visual inspection of the photos of the device was performed.The complaint condition can't be confirmed with the information available (photo analysis).A defect was not found.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.A definitive root cause can't be determined based on the given information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot - a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.0MM TI LOCKING SCREW W/T25 STARDRIVE 36MM F/IM NAIL-STERILE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12870485
Report Number8030965-2021-09761
Device Sequence Number5941899
Product Code HWC
UDI-Device Identifier10886982085955
UDI-Public10886982085955
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K000089
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.005.526S
Device Catalogue Number04.005.526S
Device Lot Number7L49713
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2021
Supplement Date Received by Manufacturer01/05/2022
Initial Report FDA Received Date11/24/2021
Supplement Report FDA Received Date01/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FEM-NECKSCR PERF L85 TAN; TFNA END CAP EXTENS. 0 TAN; TFNA FEM NAIL Ø10 130° L200 TIMO15; TFNA FEM NAIL Ø10 130° L200 TIMO15; TRAUMA NEEDLE KIT Ø3.3 CANNUL W/SIDE-OPE; TRAUMA SYRING KIT 4*1 ML 2*2 ML; TRAUMACEM V+ CEMENT KIT 10 ML
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale